Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Does attentrol help in improving height and appetite in kids?

hi I am Teena and my son is adhd he is five years old. i was giving him attentrol 20 mg .can i continue the medicine for thrhe long time because i saw a lot of improvement when i was him 20 mg and now when i have stopped giving him medicine he hitts other children and he has started hiiting himself. when i was giving him height is not increasing and loss of this medicine can i improve his height and appetite. i will pay you the money when iget my answer
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  210
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi Teena,

If your son seems to be improving with the medication then stopping it would not be a right decision.
Attentrol does lead to decrease in the appetite but this could be countered by giving him multivitamins and food which he likes and which are healthy.
Height needs to be monitored over a period which his doctor will be keeping a record and if he feels that the medication is doing him harm he would change it to some other alternatives .
At present the benefits of the medicine is outshining the small side effect so i guess continue it and don't get worked up on the height issues at present .
As far as the safety is concerned there are many medicines whose trial in paediatric agegroup is not well established however they are still used.
take Care

Answered: Tue, 16 Apr 2013
I find this answer helpful
Pediatrician Dr. Sanjay Sharma's  Response
Hi teena ,
Thanks for placing your query through HCM.
I can appreciate your concerns about your son.
Attentrol is the brand name; the name of the medicine is atomoxetine.
The safety and efficacy of atomoxetine has not been established for children below six years; hence it is not approved for use in younger patients.
The side effects of atomoxetine include: Abdominal pain, decreased appetite, weight loss, ,sleepiness, mood swings, irritability etc.
Medicines will not be an appropriate treatment for every child with ADHD.
To treat the core symptoms of ADHD and any associated problems a combination of different approaches is used.
•Behavioural therapy
•Educational techniques.
A treatment plan should be developed according to the individual needs of each child.
You can ask your doctor to try other medicines if possible .
Only the balanced good nutritious diet can ensure a good height potential. You can consult a dietician in this regard.
Hope I have answered your query.
If you have any further questions I will be happy to help.
Wish you son a good health.
Answered: Mon, 15 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor